MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-09
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted gastric bypass (roux-en-y) procedure, the staple line was incomplete and was repaired using suture.A sureform 60 stapler instrument using a white reload accessory for the bowel and blue reload accessories for the stomach; did not sufficiently seal the tissue.At the completion of the staple line, the tissue was observed as having a gap and small enterotomies.The procedure was converted to laparoscopy as there were too many gaps in the staple line to repair.There was minimal bleeding, and an additional portion of the small bowel was removed due to the stapler firing issue.The entire staple line was oversewn, and the procedure was completed.There were no post-operative complications, and the patient has since been discharged.
 
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical, inc (isi) did not receive the white sureform 60 stapler reload accessory that was used during this reported event; therefore, failure analysis investigations could not be performed.Advance stapler log review showed the sureform 60 stapler instrument was installed on the system 11 times and fired 7 reloads (6 blue, followed by 1 white).On installs 1, 2, 4, and 10, no clamping or firing was attempted.On every other install, the first clamp was successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no errors pertaining to the use of this stapler in the logs.Refer to manufacturer report number 2955842-2024-18999 for additional information regarding the blue reload accessory used on the stomach.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 60 white reload accessory instrument to perform failure analysis (fa) and did not confirm or replicate the customer reported complaint.The reload was returned used and fired.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload cover was removed and inspected, and there was no damage to the reload or its components.No product issue was identified.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information: intuitive surgical, inc.(isi) did receive the sureform 60 stapler instrument to perform failure analysis (fa) and fa did not confirm or replicate the customer reported complaint.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.Visual inspection displayed no signs of physical damage.The instrument fired successfully twice using a blue 60 reload and a white 60 reload.The cut-lines appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument was fully functional.There was no problem detected.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20211259
Report Number2955842-2024-18997
Device Sequence Number7745568
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K10240327
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-09
Device Catalogue Number48360W
Device Lot NumberK10240327
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/21/2024
01/24/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/14/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose